Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Oct 1, 2012, 2:39 PM CDT for Frio County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2012, 2:39 PM CDT (19:39 UTC)
- Expired
- Oct 1, 2012, 3:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
County Frio County, TX
The radar
The Laughlin AFB radar (KDFX), 122 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
695
WWUS84 KEWX 011939
SPSEWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
239 PM CDT MON OCT 1 2012
TXZ219-012030-
FRIO-
239 PM CDT MON OCT 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRIO COUNTY UNTIL 330 PM
CDT...
AT 237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DERBY...OR 7 MILES SOUTHWEST OF PEARSALL...
MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DILLEY...
DERBY...
INTERSTATE 35 SOUTH OF PEARSALL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2883 9929 2888 9912 2864 9894 2864 9922
2864 9923
TIME...MOT...LOC 1938Z 336DEG 21KT 2880 9917
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Oct 1, 12:46 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 1, 12:46 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1246 PM CDT MON OCT 1 2012 .UPDATE... ONGOING CONVECTION. && .DISCUSSION... QUICK UPDATE TO INCREASE POPS THROUGH CENTRAL PART OF CWA TO ACCOUNT FOR ONGOING CONVECTION. EXPECT THIS TO CONTINUE THROUGH THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 1038 AM CDT MON OCT 1 2012/ UPDATE... CONVECTION DEVELOPING NORTH CENTRAL. DISCUSSION... A SMALL AREA OF CONVECTION HAS DEVELOPED IS MOVING SOUTHEASTWARD INTO KERR COUNTY. THE CURRENT RAP MODEL SHOWS CONVECTION CONTINUING THROUGH ABOUT NOON...BUT IS MISPLACED TO THE WEST. HAVE UPDATED POPS AND WX TO SHOW A CHANCE FOR SHOWERS AND THUNDERSTORMS DOWN INTO MEDINA AND WESTERN BEXAR COUNTIES. WILL SEE HOW THINGS DEVELOP OVER THE NEXT COUPLE OF HOURS FOR POSSIBLE CHANGES FOR THE AFTERNOON. MAY NEED TO INCREASE POPS FURTHER. PREV DISCUSSION... /ISSUED 619 AM CDT MON OCT 1 2012/ AVIATION... AN UPPER LEVEL DISTURBANCE WILL GENERATE ISOLD SHRA/TSRA TODAY THROUGH THIS EVENING. FOR NOW...DUE TO UNCERTAINTY ON LOCATION OF DEVELOPMENT AND SUBSEQUENT MOVEMENT...WILL LEAVE MENTION OUT OF TAFS. HOWEVER...ONE OR MORE TAFS MAY HAVE TO BE UPDATED TO INCLUDE MENTION WHEN IT BECOMES MORE CERTAIN. VFR SKIES WILL PREVAIL WITH CLOUDS ABOVE 4K FT. DAYTIME MIXING WILL CREATE N TO NW WINDS 8 TO 15 KTS WITH SOME GUSTS TO 20 KTS. DECOUPLING AND A WEAK PRESSURE GRADIENT WILL ALLOW FOR WINDS DECREASING TO 5 KTS OR LESS TONIGHT. PREV DISCUSSION... /ISSUED 328 AM CDT MON OCT 1 2012/ DISCUSSION... MAIN CHANGE THIS MORNING IS TO ADD ISOLATED SHOWERS AND THUNDERSTORMS TO THE FCST FOR TODAY AND THIS EVENING. CONVECTIVE COMPLEX OVER THE TRANS-PECOS REGION HAS BEEN MOVING SSE OVERNIGHT AND IS ENTERING NORTHWEST VAL VERDE COUNTY. THIS IS A HARBINGER OF THINGS TO COME FOR TODAY. THERE IS GOOD MODEL CONSENSUS FOR ISOLATED CONVECTION ACROSS OUR CWFA TODAY AND THIS EVENING. THIS IS DUE TO AN UPPER LEVEL DISTURBANCE THAT IS CURRENTLY LOCATED OVER THE TEXAS PANHANDLE. THIS FEATURE WILL MOVE SOUTHWARD ACROSS OUR CWFA ALONG THE BACKSIDE OF THE UPPER LEVEL TROF. THE HI-RES ARW AND NMM DO A GOOD JOB CAPTURING THIS FEATURE AND ASSOCIATED QPF. COOLER TEMPS ALOFT IN CONJUNCTION WITH ELEVATED CLOUD BASES MEAN THAT SOME OF THE THUNDERSTORMS TODAY THRU THIS EVENING WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL WITH OUTFLOW WIND GUSTS OF 30 TO 40 MPH. HIGHS TODAY WILL RANGE FROM NEAR 80 ACROSS THE HILL COUNTRY TO UPPER 80S SOUTHWEST. THE UPPER LEVEL TROF WILL FINALLY MOVE OFF TO THE EAST ON TUESDAY. THIS WILL PLACE THE BEST UPPER LEVEL FORCING ACROSS SOUTHEAST TEXAS AS ANOTHER DISTURBANCE ROUNDS THE BASE OF THE TROF. THE UPPER LEVEL HIGH OVER BAJA CALIFORNIA WILL BUILD EASTWARD TOWARDS TEXAS WEDNESDAY THRU FRIDAY WHILE A WEAK COLD FRONT WASHES OUT ACROSS NORTHERN TEXAS ON THURSDAY. THIS PATTERN WILL KEEP SOUTH CENTRAL TEXAS RAIN-FREE THRU THE END OF THE WEEK. ANOTHER COLD FRONT WILL ENTER THE HILL COUNTRY SATURDAY NIGHT BUT UPPER LEVEL SUPPORT IS WEAK SO DO NOT EXPECT SIGNIFICANT RAINFALL. THE PATTERN OF COOL NIGHTS FOLLOWED BY WARM AFTERNOONS WILL PREVAIL TODAY THRU WEDNESDAY. WEDNESDAY NIGHT GULF MOISTURE WILL BEGIN TO ADVECT INLAND ACROSS SOUTH CENTRAL TEXAS AS THE SFC HIGH SHIFTS EASTWARD. THIS WILL RESULT IN MORE HUMID CONDITIONS OVERNIGHT THURSDAY INTO THE WEEKEND. AFTERNOON HIGHS WILL ALSO SHOW A WARMING TREND AS THE WEEK PROGRESSES WITH THE DEPARTURE OF THE UPPER LEVEL TROF AND ARRIVAL OF WEAK RIDGING ALOFT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 60 83 61 88 69 / 20 - 0 0 - AUSTIN BERGSTROM INTL AIRPORT 59 82 55 87 66 / 20 - 0 0 - NEW BRAUNFELS MUNI AIRPORT 61 83 57 88 66 / 20 - 0 0 - BURNET MUNI AIRPORT 58 80 58 86 68 / 20 - 0 0 - DEL RIO INTL AIRPORT 62 84 62 92 67 / 10 - 0 0 - GEORGETOWN MUNI AIRPORT 59 81 58 86 67 / 10 - 0 0 - HONDO MUNI AIRPORT 60 83 58 89 64 / 20 - 0 0 - SAN MARCOS MUNI AIRPORT 60 83 57 88 66 / 20 - 0 0 - LA GRANGE - FAYETTE REGIONAL 59 83 58 88 67 / 10 - 0 0 - SAN ANTONIO INTL AIRPORT 61 82 60 88 67 / 20 - 0 0 - STINSON MUNI AIRPORT 61 83 60 89 67 / 20 - 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...24 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Oct 1, 12:59 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1259 PM CDT MON OCT 1 2012 TXZ171>173-183>194-202>209-217>225-228-021800- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1259 PM CDT MON OCT 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WEAK UPPER LEVEL DISTURBANCE WILL GENERATE MAINLY ISOLATED SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING. WIND GUSTS UP TO 40 MPH...SMALL HAIL AND OCCASIONAL LIGHTNING STRIKES ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 1, 2:28 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 228 PM CDT MON OCT 1 2012 TXZ218-012015- ZAVALA- 228 PM CDT MON OCT 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ZAVALA COUNTY UNTIL 315 PM CDT... AT 222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BATESVILLE...MOVING SOUTH AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION... FREQUENT DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN CAN ALSO BE EXPECTED. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BATESVILLE... U.S. HIGHWAY 57... FARM TO MARKET ROAD 117... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 2882 9943 2873 9983 2905 9982 2908 9962 TIME...MOT...LOC 1926Z 357DEG 31KT 2896 9971
Special weather statement, Oct 1, 2:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
239 PM CDT MON OCT 1 2012
TXZ219-012030-
FRIO-
239 PM CDT MON OCT 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRIO COUNTY UNTIL 330 PM
CDT...
AT 237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DERBY...OR 7 MILES SOUTHWEST OF PEARSALL...
MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DILLEY...
DERBY...
INTERSTATE 35 SOUTH OF PEARSALL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2883 9929 2888 9912 2864 9894 2864 9922
2864 9923
TIME...MOT...LOC 1938Z 336DEG 21KT 2880 9917The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 2:28 PM CDT | Special Weather Statement | EWX | Zavala | 47 min |
| Oct 1, 4:21 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 99 min |
| Oct 1, 5:22 PM CDT | Special Weather Statement | EWX | Bexar | 38 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.